MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL WAVEONE GOLD PRIMARY 3-FILE STER 25MM; FILE, PULP CANAL, ENDODONTIC

MAILLEFER INSTRUMENTS HOLDING SARL WAVEONE GOLD PRIMARY 3-FILE STER 25MM; FILE, PULP CANAL, ENDODONTIC
Catalog Number A0753225G0P03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Malfunction
Event or Problem Description
In this event it is reported that a waveone gold primary 3-file ster 25mm file broke during use.The broken parts remain in patient's tooth.No injury occurred.Further information requested.
 
Additional Manufacturer Narrative
As a result of this malfunction, the potential for surgical intervention exists to preclude permanent damage to a body structure or permanent impairment of a body function as evidenced by previous reported events with similar files.This event, therefore, is reportable per 21cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Additional Manufacturer Narrative
Investigation results: summary: involved waveone gold primary file 25mm that broke during use was not returned physically and cannot be analyzed.Moreover, no unused file is available for evaluation.Nothing unusual to report was found during dhr review (batch #(b)(4)).Root causes are not identified.We will track this kind of event and monitor the trend.Potential root causes may be incorrect technique, overuse, excessive wear, patient condition and behavior during treatment or material issue (no analysis of the broken fragments possible).In addition, there are further circumstances on the conditions in dentistry (used disinfectants, training/knowledge status), or any other environmental conditions, which are unknown to us and may also have an impact on the reported failure mode.Additional information received: the patient did not suffer any injury.The broken parts were removed from the patient's mouth.The instrument was used for the first time and broke, so another instrument was used and also broke on first use.No medical or surgical treatment was necessary after the event.Treatment was not completed.
 
Additional Manufacturer Narrative
The investigation results for this complaint are: eight waveone gold primary files 25mm were returned (two files in loose and six unused files).The files in loose are both broken in the active part (torque; fatigue).Second file in loose has no more abs ring.Ring was voluntarily removed to allow the reuse of the instrument (breakage occurred during the reuse according to the customer alignment).No material defect was found during analysis of the rupture patterns.Nothing unusual to report was found during dhr review (batch #1897070).The six unused files were evaluated and were found in compliance with specifications.¿root causes are not identified regarding first broken file.We will track this kind of event and monitor the trend.All complaints are monitored through the monthly product surveillance committee and a corrective action could be determined by the committee.Root cause is customer misuse regarding second broken file.Indeed, waveone gold files are single use sterile items which must not be sterilized and reused.Correcting code - removing previously reported type of investigation code 4114.This is a follow up report for this corrected information.

Brand Name
WAVEONE GOLD PRIMARY 3-FILE STER 25MM
Common Device Name
FILE, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key23096147
Report Number8031010-2025-00157
Device Sequence Number9347285
Product Code EKS
UDI-Device IdentifierD716WGPRIME251
UDI-PublicD716WGPRIME251
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberA0753225G0P03
Device Lot Number1897070
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date09/09/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date09/23/2025
11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown